I peruse a lot of wire copy every day, most of which you never see in print. In Kentucky the other day, a guy fairly new on Chantix was driving a rural road with his girlfriend. She said his eyes rolled up and his truck turned off the road, splashing into a creek. She got out and swam to shore. He got out and didn't know where he was. She kept shouting at him and he dog-paddled over to her. He still had no idea what happened. And the story said his doctor blamed the incident on a reaction to Chantix.
Truck drivers are now prohibited to use it; pilots are prohibited; and even those working on airplane engines are told not to use it. Evil drug is right!
The LAT recently discussed Chantix accidents:
Drug taken to stop smoking is linked to traffic mishaps
http://www.latimes.com/features/health/ ... 0550.story
My own experience with chantix is similar to Woody's. It was awful. I am prone to anxiety anyway, but as the chantix began to clear from my system the anxiety was so bad I was nearly mad.
I can not even describe the feeling - like falling at a hight rate of speed and being overwhelmed by a large ocean wave all at the same time. Even the lady at the grocery store noticed that I did not look myself.
(totally off topic) but why do manufacturers think we need two different names for each side of the Atlantic? Why is my mars bar not the same in the UK as it is in the states? This is the worst marketing practice ever.
Well, they recently renamed "mars" to "hopp" (like in "hopp schwitz" = "go switzerland") here because of the soccer EM. Moronic, if you ask me But oh well, I hate soccer anyway
Originally Posted by quirky
Chantix Concerns Ignored by FDA, Doctor Says
Why is this not surprising? If you haven't seen them yet, be looking for injury lawyers ready to represent YOU.
My best friend is a breast cancer survivor...twice. She used Chantix for a month to come off the cigarettes. (She went behind her oncologist's back and got them from another doctor. DUMB MOVE. I warned her NOT a good idea.) Long story short, she ended up with some side effects that could have been irreversible. Matter of fact, some of the physical side effects are not totally gone yet and she has been off Chantix for about 4 months. We'll have to see.
And most doctors don't do a complete physical on the patient before prescribing the medication to see if there are any pre-existing conditions or medications that may interfere with the medication.
I also believe anybody who is depressed or suffers from anxiety, sleep disorders and the like are NOT candidates for this drug, period.
Last edited by karenwest1961; 07-16-2008 at 06:50 PM.
Stomach problems TB? Wow, maybe this is why I developed Crohns. It happened at the same time I started Chantix!
I don't think so Giant- I too have Crohn's disease- and it's an autoimmune problem- not somethign caused by something else- The actual mechanics of autoimmune diseases is quite complicated, but it is highly unlikely that somethign liek Chantix is to blame- you probably and most likely had Crohn's long before you went on Chantix, but it hadn't worsened yet- it's juct coincidence that it started flaring while on Chantix- now, it may be that Chantix irritated hte Crohn's although I've not read anyhting abotu htis heppneing, and I too tried Chantix and didn't suffer any ill effects Crohn's disease wise- and I have very advanced Crohn's too.
Sorry to hear you have it too, I know how bad it is
Maybe your right, but I never had even the slightest pain in my stomach or the diarrhea/nausea symptoms before the period that I started Chantix.
But I guess I really just want to blame something for it.
Yeah I went htrough long period where I searched for answrs and 'reasons', and tried all manner of alternative health measures to try to help myself, but none helped. I know some htigns will aggravate tyhe Crohn's, and it';s quite possible chantix triggers a reaction/flareup, but again, it's only acting on a preexisting condition if htis is hte case. In the beginning, I didn't have any stomach issues or runs or anythign either, I was just slowly, very slowly losing wieght- took a few years, then the symptoms began & I remember my family went ot all natural everythign hoping to help the ondition- but it just kept gettign worse and worse- almsot killed me- had ot have all of lower digestive tract out and 1/3 of stomach sewm shut and rerouted- had pretty severe flareups after that and quite a few more operations, and finally had to have my stomach completely reconfigured to bypass areas that were beyong repair. toward the end of last operation 2 years ago, I was only able to eat pudding as that was only hting that would stay down logn enough to get nutrition from.
I guess hte point is htat the disease has a mind of it's own and wil ldo what it wants hwen it likes, and htere's really nothign we can do but try all manner of powerful drugs to try to stop the progression. I kept askign Docs if htere was anything I coudl do dietwise to try to help, & always got the answer "no not really- you can try, but when it's this advanced, there's really nothign that's goign to help to point where it heals up enough to avoid surgery."
Some diets iwll help when the disease is in the begiining stages- I think the southbeahc diet was foudn to help some- but I could never stand being restricted as I was already forced into restrictions and didn't want ot add to it with soem diet that kept me from soem of hte thigns I enjoyed and could eat at that point.
I do find though that some meds and drugs will aggravate my condition (I am weak and certain drugs iwll cause more weakness) and drugs that affect stomach certainly shoudl be avoided.
I never did well on Chantix as far as not cravign ciggs- infact, it seemed to do just hte opposite- Ciggs never tasted so good and I found I craved them more- I took myself off Chantix, cravings diminished- went back on- increased cravigns started again- I tried htis a coupel of itmes to make sure- and each time same result- I finally just stopped takign it altogether and resigned myself to beign hooked on nicotine. That's when Esmoking found me- slowly i'm weaning myself off real ciggs- very slowly, but i'm makign progress I'm happy to report
Note- Nicotine is not good for Crohn's- it's good however for Colitis which is similar, but not good for Crohn's and hte reason is the Crohn's is in stomach sometimes, while Colitis is not & Nic leaks into stomach and aggravates the raw portions.
Geeze man, are you still having a lot of pain now after all that work they did on you?
Originally Posted by Nazareth
Tags for this Thread